| Catalog Number |
U415052RX |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
11/29/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during preparation for an angioplasty procedure in a left carotid artery stent, the distal portion of the balloon allegedly detached as the balloon was being flushed.Another balloon was prepped successfully and then used to perform the procedure.There was no reported patient contact.
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample appeared to be clean.The catheter was returned in two segments.The first segment containing the hub measured approximately 15.4cm from the point of detachment to the strain relief.The second catheter segment contained the balloon; no damage noted to the balloon.The edges of the detachment were examined under microscopic magnification and the edges were observed to be jagged.No other anomalies were noted along the length of the catheter.Functional/performance evaluation: functional testing could not be performed due to the condition of the returned sample.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation is confirmed for a catheter detachment based on the condition of the returned sample.Per the reported details, a stent was present during the procedure.It is possible that an interaction between the balloon and the stent contributed to the reported event.However, the definitive root cause could not be determined based upon the available information.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip or catheter breakage, catheter kink, or balloon separation.Potential adverse reactions: additional intervention.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description